Mr Shakespeare very eloquently said:
What’s in a name? that which we call a rose
By any other name would smell as sweet
Well, I say:
What’s in a name? that which we call an SSRI
By any other name would still interrupt my sleep
Over the years I have been on three different SSRIs – one I can’t remember (a fun memory side-effect), Lexapro (Escitalopram) and now Sertraline. I have become quite the expert on warning leaflets included with SSRIs (my all time favourite has to be “may cause depression”) and so I decided on “May Cause Irritation” as my blog title as it’s the one side effect that I’ve consistently held onto over the years.
To be fair it's more of a personality trait than a side-effect, but on my "dark days" my tolerance for other human beings (even those I usually like) definitely decreases significantly. On those days I find normal societal behaviour – such as not punching queue skippers or resisting the urge to hang kids running around a café on the coat rack – to be quite challenging.
I'm not very eloquent these days. In my youth I got good grades in English and I quite enjoyed creative writing. For the first half of my life I would read at least 2 books per week. Sadly, one of the major effects of my illness has been the almost complete destruction of my ability to concentrate and think clearly. So forgive any poor sentence structures or odd grammar you spot. Hopefully the content will make up for my shortcomings in delivery.